Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 16, NWS Raleigh, NC

May 2, 2014Edgecombe County, Johnston County, North Carolina

NWS Raleigh, NC issued this river flood warning at May 2, 2014, 11:05 AM EDT for Edgecombe County, Johnston County, North Carolina. It took effect at May 2, 2014, 3:30 PM EDT. It was in force for 16 days.

The area

The outline as issued.

The facts

Issued
May 2, 2014, 11:05 AM EDT (15:05 UTC)
In effect from
May 2, 2014, 3:30 PM EDT
Expired
May 18, 2014, 7:15 AM EDT
In force
16 days
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

Counties Edgecombe County, NC, Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 10 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neuse River near Clayton (CLYN7).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02087500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WGUS42 KRAH 021505 CCA
FLWRAH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT FRI MAY 2 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  TAR RIVER AT TARBORO AFFECTING EDGECOMBE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC065-030133-
/O.NEW.KRAH.FL.W.0016.140502T1930Z-140505T0900Z/
/TARN7.1.ER.140502T1930Z.140503T1800Z.140504T2100Z.NO/
933 AM EDT FRI MAY 2 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TAR RIVER AT TARBORO.
* FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 AM FRIDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 19.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 20.0 FEET BY TOMORROW EARLY AFTERNOON. THE
  RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 20.0 FEET...MINOR LOWLAND FLOODING BEGINS SOUTH OF 
  DANIEL STREET IN EAST TARBORO.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

TAR RIVER
 TARBORO          19  18.6 FRI 08 AM  19.8  19.5  17.8  15.2  12.4


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        TARBORO:         10.37

&&

LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
          3590 7756 3593 7761         

$$
7 follow-up statements
719 
WGUS42 KRAH 160132
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
932 PM EDT THU MAY 15 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY

AS MUCH AS 3 TO 4 INCHES OF RAIN UPSTREAM OF THE RIVER GAGUE HAS 
PROMPTED A RIVER FLOOD WARNING FOR THE NEUSE RIVER AT CLAYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-161332-
/O.NEW.KRAH.FL.W.0016.140516T1148Z-140518T1115Z/
/CLYN7.1.ER.140516T1148Z.140517T0600Z.140517T2315Z.NO/
932 PM EDT THU MAY 15 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NEUSE RIVER NEAR CLAYTON.
* FROM FRIDAY MORNING TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:15 PM THURSDAY THE STAGE WAS 2.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 11.6 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    FRI   SAT   SUN   MON   TUE

NEUSE RIVER
 CLAYTON           9   2.8 THU 08 PM  11.2   6.7   6.9   6.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
997 
WGUS82 KRAH 161503
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1103 AM EDT FRI MAY 16 2014

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN CENTRAL 
NORTH CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-170303-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T2151Z/
/CLYN7.2.ER.140516T0549Z.140517T0600Z.140518T0951Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT 10:16 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 15.4 FEET LATE TONIGHT AND 
  EARLY SATURDAY...THEN GRADUALLY FALL BELOW FLOOD STAGE BY SUNDAY 
  MORNING.
* IMPACT...AT 15.4 FEET...MODERATE FLOODING WILL OCCUR. MAJOR 
  FLOODING BEGINS AT A STAGE OF 16.0 FEET.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

NEUSE RIVER
 CLAYTON           9  11.6 FRI 10 AM  15.2   8.5   6.1   5.5   5.2

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-170303-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1648Z/
/SMFN7.3.ER.140516T1335Z.140517T1800Z.140519T0448Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 AM FRIDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL EXCEED FLOOD STAGE EARLY THIS AFTERNOON...
  RISING TO NEAR 20.7 FEET SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 20.0 FEET...THE RIVERWALK SOUTHWEST OF BUFFALO ROAD AND 
  THE TOWN PARK AT THE HIGHWAY 70 BRIDGE IS CLOSED. HOSPITAL ROAD AND 2ND 
  STREET WILL BE FLOODED AND OPERATIONS AT THE WATER TREATMENT PLANT WILL
  BE AFFECTED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

NEUSE RIVER
 SMITHFIELD       15  14.9 FRI 09 AM  20.6  17.7  14.3  12.7  12.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC037-170303-
/O.EXT.KRAH.FL.W.0018.000000T0000Z-140517T1048Z/
/BYNN7.1.ER.140516T0958Z.140516T1800Z.140516T2248Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT 10:00 AM FRIDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.4 FEET BY THIS
  AFTERNOON...THEN FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

HAW RIVER
 BYNUM            11  11.3 FRI 10 AM   9.7   7.8   6.3   5.6   5.2


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

VINCENT
562 
WGUS42 KRAH 161915
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT FRI MAY 16 2014



  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
 ...INSERT BASIS FOR WARNING (IF DESIRED) HERE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-170715-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T2141Z/
/CLYN7.2.ER.140516T0549Z.140517T1200Z.140518T0941Z.NO/
315 PM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT  3:00 PM FRIDAY THE STAGE WAS 12.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

NEUSE RIVER
 CLAYTON           9  12.4 FRI 03 PM  14.4   8.5   6.5   6.6   6.9


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
356 
WGUS82 KRAH 170319
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1119 PM EDT FRI MAY 16 2014



...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-171519-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T1717Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140518T0517Z.NO/
1119 PM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT 11:01 PM FRIDAY THE STAGE WAS 13.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

NEUSE RIVER
  CLAYTON      9  13.0 FRI 11 PM    12.8   7.7   5.9   5.5   5.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$
672 
WGUS82 KRAH 170822
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT SAT MAY 17 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-172022-
/O.CON.KRAH.FL.W.0016.000000T0000Z-140518T1717Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140518T0517Z.NO/
422 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT 4:00 AM SATURDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED NEAR 13 FEET A COUPLE OF HOURS AGO AND
  HAS BEGUN TO FALL. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  SUNDAY MORNING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

NEUSE RIVER
  CLAYTON      9  12.6 SAT 04 AM    12.8   7.7   5.9   5.5   5.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41


&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-172022-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1130Z/
/SMFN7.2.ER.140516T1345Z.140517T1200Z.140518T2330Z.NO/
422 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 3:15 AM SATURDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.1 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...SOME SMITHFIELD STREETS BEGIN TO FLOOD.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     SAT   SUN   MON   TUE   WED

NEUSE RIVER
  SMITHFIELD  15  18.2 SAT 03 AM    19.1  17.1  13.6  12.3  12.0


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26


&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$
115 
WGUS82 KRAH 171410
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 AM EDT SAT MAY 17 2014


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 
  TAR RIVER AT LOUISBURG AFFECTING FRANKLIN COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-180210-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T1112Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140517T2312Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER NEAR CLAYTON.
* AT  9:46 AM SATURDAY THE STAGE WAS 11.0 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  EVENING.
* IMPACT...AT 13.0 FEET...MODERATE FLOOD BEGINS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 CLAYTON           9  11.0 SAT 10 AM   7.3   6.3   6.7   6.9   6.9

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-180209-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1040Z/
/SMFN7.2.ER.140516T1345Z.140517T1800Z.140518T2240Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE NEUSE RIVER AT SMITHFIELD.
* AT  9:15 AM SATURDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING.
* IMPACT...AT 19.0 FEET...THE RIVERWALK SOUTHWEST OF BUFFALO ROAD AND 
  THE TOWN PARK AT THE HIGHWAY 70 BRIDGE IS CLOSED. IN ADDITION...
  HOSPITAL ROAD AND 2ND STREET MAY FLOOD. 

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 SMITHFIELD       15  18.8 SAT 09 AM  16.7  13.8  13.7  13.7  13.8

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC069-180209-
/O.EXT.KRAH.FL.W.0019.000000T0000Z-140518T1827Z/
/LOUN7.1.ER.140517T0654Z.140517T1800Z.140518T0627Z.NO/
1010 AM EDT SAT MAY 17 2014

THE FLOOD WARNING CONTINUES FOR THE TAR RIVER AT LOUISBURG.
* AT  9:45 AM SATURDAY THE STAGE WAS 21.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 22.0 FEET...MODERATE FLOOD STAGE. FLOODING IN PRUITT AND
  SHANNON VILLAGES ON THE EAST SIDE OF TOWN.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

TAR RIVER
 LOUISBURG        20  21.4 SAT 10 AM  18.8  11.9   8.5   7.0   6.2

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        LOUISBURG:      176.71

&&

LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
          3606 7830 3613 7838         

$$
484 
WGUS82 KRAH 171857
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT SAT MAY 17 2014


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-171927-
/O.CAN.KRAH.FL.W.0016.000000T0000Z-140518T1112Z/
/CLYN7.1.ER.140516T0549Z.140517T0246Z.140517T1742Z.NO/
257 PM EDT SAT MAY 17 2014

THE FLOOD WARNING IS CANCELLED FOR THE NEUSE RIVER NEAR CLAYTON.
* AT  2:45 PM SATURDAY THE STAGE WAS 8.4 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  1:42 PM SATURDAY.
* THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY TOMORROW MORNING.
* IMPACT...AT 9.0 FEET...MINOR OVERFLOW OCCURS ON BOTH BANKS.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SUN   MON   TUE   WED   THU

NEUSE RIVER
 CLAYTON           9   8.4 SAT 03 PM   5.8   6.1   6.7   6.8   6.8

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 2, 9:40 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 2, 9:40 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
940 AM EDT FRI MAY 2 2014

.SYNOPSIS... WEAK HIGH PRESSURE WILL EXTEND OVER THE REGION TODAY. A
WEAK SURFACE TROUGH WILL CROSS THE AREA LATE TONIGHT... THEN ANOTHER
LARGER HIGH PRESSURE AREA WILL BUILD IN FROM THE SOUTHWEST SATURDAY
THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 940 AM FRIDAY...

SHOWERS OVER SC EXTEND FURTHER TO THE NORTH THAN MOST OF THE LAST
FEW NWP RUNS WOULD SUGGEST AS MID-LEVEL MOISTURE SPREADS ACROSS THE
REGION FROM THE SOUTHWEST. THE FORCING FOR THIS APPEARS TO BE
ASSOCIATED WITH WEAK CONVERGENCE BETWEEN 850MB AND 700MB...ALONG
WITH AN AREA OF UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE
JET CROSSING THE MID-ATLANTIC STATES.  THE 06Z GFS SEEMS TO HAVE THE
BEST HANDLE ON THE MOISTURE...BRINGING A FEW LIGHT SHOWERS AS FAR
NORTH AS HARNETT AND SOUTHERN JOHNSTON COUNTIES BEFORE SHIFTING OFF
INTO THE COASTAL PLAIN.  THE PRECIP WILL BE ENCOUNTERING MUCH DRIER
AIR AS IT MOVES NORTH...WHERE DEWPOINTS OVER THE NC PIEDMONT ARE IN
THE UPPER 40S AND LOWER 50S.  WILL NUDGE A SLIGHT CHANCE OF A BRIEF
SHOWERS A LITTLE FURTHER NORTH THAN THE PREVIOUS FORECAST...BUT ALL-
IN-ALL QPF WILL BE JUST A HUNDREDTH OR TWO AT BEST. EXPECT MOSTLY
CLOUDY SKIES ACROSS MOST OF THE CWA BY MIDDAY...WITH OPAQUE CLOUDS
REACHING THE EAST AND NORTHEAST THE LATEST.  THUS...MOST HEATING
WILL COME DURING THE FIRST HALF OF THE DAY. THE 12Z KGSO THICKNESS
SUGGESTS HIGHS NEAR 70...BUT WITH INCREASING CLOUDS...WILL KNOCK
BACK TEMPS ACROSS THE SOUTHERN PIEDMONT WITH MID 60S SOUTH TO AROUND
70 IN THE NORTH AND EAST. -SMITH

TONIGHT...APPROACH OF DECENT S/W IN THE BASE OF L/W TROUGH WILL
MAINTAIN VARIABLY CLOUDY SKIES THROUGH THE NIGHT. THIS CLOUDINESS
AND A LIGHT AND VARIABLE WIND WILL AGAIN RESULT IN THE UNIFORM MIN
TEMP FIELD IN THE UPPER 40S TO AROUND 50.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
AS OF 305 AM FRIDAY...

SATURDAY...L/W TROUGH CROSSES REGION IN THE MORNING. VEERING W-NW
FLOW WILL USHER DRIER AIR INTO THE MID-UPPER LAYERS OF THE
ATMOSPHERE. THUS...SHOULD SEE DECREASING CLOUDINES DURING THE COURSE
OF THE DAY. INCREASING SUNSHINE POTENTIAL IN CONJUNCTION WITH A LOW
LEVEL WLY FLOW SHOULD RESULT IN MAX TEMPS 2-4 DEGREES WARMER
COMPARED TO TODAY. MAX TEMPS IN THE MID 70S. UNDER CLEAR-FAIR SKIES
SATURDAY NIGHT AND A LIGHT WIND REGIME...TEMPS SHOULD FALL TO NEAR
50 OR THE LOWER 50S BY EARLY SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...

FOR SUN/SUN NIGHT: A DEEPENING (IN BOTH PRESSURE AND VERTICAL
EXTENT) MID LEVEL VORTEX CROSSES THE ST LAWRENCE VALLEY AND NEW
ENGLAND SUNDAY BEFORE SHIFTING OFF THE NEW ENGLAND COAST SUNDAY
NIGHT. A WARM AND DEEPLY MIXED BOUNDARY LAYER WILL DEVELOP SUNDAY
AFTERNOON OVER CENTRAL NC... SOUTH OF THE SHARPENING W-E FRONTAL
ZONE STRETCHING ACROSS VA. STRENGTHENING LOW LEVEL WINDS FROM THE
WSW (SURFACE) AND WEST (925-850 MB) WILL RESULT IN A WARM/DRY COLUMN
WITH GUSTS POTENTIALLY APPROACHING 25 MPH IN THE AFTERNOON. WILL
NEED TO MONITOR CONDITIONS FOR POSSIBLE INCREASED FIRE DANGER...
ALTHOUGH THE TEMPORAL WINDOW OF DRY (SUB-30%) RH AND GUSTY WINDS
SHOULD BE A SMALL ONE. OTHERWISE... EXPECT JUST SCATTERED HIGH-BASED
FLAT DIURNAL CLOUDS... AND WARM HIGHS OF 80-84. THE SURFACE FRONTAL
ZONE BECOMES MORE NW-SE ORIENTED SUNDAY NIGHT... AS THE MID LEVEL
LOW STRENGTHENS OVER NOVA SCOTIA WITH STRONG VORTICITY DIVING ESE
OVER NEW ENGLAND. MODELS APPEAR TO BE COMING TOWARD A CONSENSUS
SOLUTION IN PUSHING THE BACKDOOR FRONT SOUTHWARD INTO THE NORTHEAST
CWA OVERNIGHT... A REASONABLE SOLUTION IN THIS SORT OF STEERING
PATTERN. WILL INDICATE A TREND TO PARTLY CLOUDY SKIES ACROSS THE NE
CWA SUN NIGHT WITH SHIFTING SURFACE WINDS TO NE... BUT THE COLUMN
WILL LIKELY REMAIN TOO DRY FOR ANY PRECIP OR GREATER CLOUD COVER
THROUGH SUN NIGHT. LOWS FROM AROUND 50 FAR NE TO 58 SOUTH.

FOR MON THROUGH THU: NORTHWEST FLOW PERSISTS OVER THE REGION MON
THROUGH TUE NIGHT AS BROAD RIDGING HOLDS OVER THE CENTRAL CONUS...
WITH THE WELL-DEFINED FRONTAL ZONE HOLDING ACROSS FAR NRN AND NE NC.
THE ECMWF/GFS AGREE ON WAVES OF LOW PRESSURE TRACKING ALONG THE
FRONT OVER NC WITH ROUNDS OF SCATTERED STORMS LATE MON INTO MON
NIGHT AND AGAIN LATE TUE INTO TUE NIGHT... MAINLY ACROSS THE NE
PORTION OF THE CWA... WITH THE BEST CHANCE LATE MONDAY THROUGH
MONDAY NIGHT WHEN THE GFS/ECMWF BOTH TAKE WHAT LOOKS TO BE AN
ORGANIZED MCS ACROSS VA AND NE NC. WHILE DETAILS CAN BE SKETCHY AT
THIS FORECAST RANGE... CONFIDENCE IS INCREASING IN THIS SCENARIO...
AND WILL RETAIN MID-RANGE CHANCE POPS MAINLY FROM THE TRIANGLE NORTH
AND EAST... WITH LITTLE OR NOTHING IN THE FAR SW CWA... FOCUSING THE
HIGHER POPS LATE MON/MON NIGHT. EXPECT A BIT LOWER POP LATE TUE/TUE
NIGHT WITH INDICATIONS OF A SLIGHTLY MORE STABLE COLUMN... HOWEVER
IF THE MON NIGHT MCS INDEED MATERIALIZES... IT COULD THROW AN
OUTFLOW FARTHER SSW INTO CENTRAL NC FOR LATE TUE/TUE NIGHT THAT
COULD SERVE AS A FOCUS FOR CONVECTION. FOR WED/THU... MID LEVEL
TROUGHING WILL DIG OVER THE ROCKIES AND SHIFT EASTWARD MID-LATE
WEEK... SHIFTING THE MEAN MID LEVEL RIDGE EASTWARD INTO THE MID-
SOUTH/SOUTHEAST STATES AND GRADUALLY KICKING THE FRONTAL ZONE BACK
TO OUR NE. WILL EXTEND SMALL POPS INTO WED... THEN TREND DOWN TO DRY
WEATHER THU WITH WARMING TEMPS AS WELL GET FULLY BACK INTO THE WARM
SECTOR WITH STABILIZING MID LEVELS. -GIH

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 743 AM FRIDAY...

WHILE WIDESPREAD CLOUDINESS WILL PLAGUE MOST OF CENTRAL NC TODAY AND
TONIGHT...THE CLOUDS WILL BE OF THE MID AND HIGH LEVEL VARIETY. THUS
VFR CONDITIONS ANTICIPATED THROUGH TONIGHT.

A DISTURBANCE ALOFT WILL TRACK CLOSE ENOUGH TO OUR SE COUNTIES (INCLUDING
THE KFAY TERMINAL) FROM LATE MORNING THROUGH MID AFTERNOON TO CAUSE SPOTTY
LIGHT RAIN...THOUGH IMPACTS TO AVIATION OPERATIONS WILL BE MINISCULE.

IN THE WAKE OF THE EXITING DISTURBANCE TONIGHT INTO
SATURDAY...MID/HIGH LEVEL CLOUDINESS WILL DEPART...RESULTING IN
MOSTLY CLEAR-PARTLY CLOUDY SKIES THROUGH THE WEEKEND.

AN AREA OF HIGH PRESSURE WILL SET-UP OVER THE DEEP SOUTH AND SE U.S.
EARLY NEXT. THIS WILL ESTABLISH A STORM TRACK THAT SHOULD EXTEND
FROM THE GREAT LAKES INTO THE NORTHERN MID ATLANTIC. DISTURBANCES IN
THIS FLOW MAY BRING PERIODS OF UNSETTLE WEATHER TO SECTIONS OF
CENTRAL NC BY LATE MONDAY INTO TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...WSS/SMITH
SHORT TERM...WSS
LONG TERM...HARTFIELD
AVIATION...WSS
Hazardous weather outlook, May 2, 3:42 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
342 AM EDT FRI MAY 2 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-030930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
342 AM EDT FRI MAY 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:33 AM EDTRiver Flood WarningRAHEdgecombe67 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.